MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY WOLVERINE¿ CORONARY CUTTING BALLOON® MONORAIL®; CATHETER, PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA), CUTTING/SCORING

BOSTON SCIENTIFIC - GALWAY WOLVERINE¿ CORONARY CUTTING BALLOON® MONORAIL®; CATHETER, PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA), CUTTING/SCORING
Model Number H74939401153500
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 07/17/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr.The returned product consisted of a wolverine balloon catheter.A visual examination identified that the balloon of the device was tightly wrapped and had not been subjected to positive pressure.A visual and microscopic examination observed no damage to the tip or blades.All blades were present and fully bonded to the balloon surface.During the product analysis the investigator was unable to load the device on to a boston scientific 0.014" guidewire due to damage to the guidewire lumen.The guidewire used by the customer was not returned for analysis.A microscopic examination identified that the inner guidewire lumen of the shaft was stretched and bunched approximately 20mm proximal of the proximal balloon bond.A pinhole on the outer shaft was also identified located approximately 21mm proximal of the proximal balloon bond.A visual and tactile examination identified multiple kinks along the length of the hypotube of the device.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The investigation conclusion is handling damage as the complaint was caused by handling of the device or portion of the device without direct patient contact.(b)(4).
 
Event or Problem Description
Reportable based on analysis completed 16 aug 2018.It was reported that a guidewire was unable to pass through the guidewire lumen.They used another of the same device to complete the procedure.It never went into the patient's body.However returned device analysis revealed there was a hole in the outer shaft of the device.

Brand Name
WOLVERINE¿ CORONARY CUTTING BALLOON® MONORAIL®
Common Device Name
CATHETER, PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA), CUTTING/SCORING
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key7856160
Report Number2134265-2018-07414
Device Sequence Number1271871
Product Code NWX
UDI-Device Identifier08714729888376
UDI-Public08714729888376
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
P950020/S072
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/16/2020
Device Model NumberH74939401153500
Device Catalogue Number39401-15350
Device Lot Number0022131642
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/25/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/16/2018
Initial Report FDA Received Date09/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1